Secondary myelodysplastic syndrome in a patient with Philadelphia-positive acute lymphoblastic leukemia after achieving a major molecular response with hyperCVAD plus imatinib mesylate

Arturo Vega-Ruiz, Susan O'Brien, Jorge Cortes, Partow Kebriaei, Deborah Thomas, Hagop Kantarjian, Farhad Ravandi

Research output: Contribution to journalArticle

Abstract

The addition of imatinib to high-intensity chemotherapy has improved the outcome of patients with Philadelphia chromosome (Ph)-positive acute lymphoblastic leukemia (ALL). However, the possible long-term side effects of this combination are not yet known. Development of new clonal abnormalities in complete cytogenetic remission after treatment with imatinib has been reported in patients with chronic myeloid leukemia but not in patients with Ph-positive ALL. Here, we present a patient with Ph-positive ALL who received hyperCVAD plus imatinib and achieved hematologic, cytogenetic, and major molecular responses. The patient then developed myelodysplastic syndrome and solitary central nervous system relapse of ALL.

Original languageEnglish (US)
Pages (from-to)1468-1471
Number of pages4
JournalLeukemia Research
Volume32
Issue number9
DOIs
StatePublished - Sep 1 2008
Externally publishedYes

    Fingerprint

Keywords

  • Imatinib mesylate
  • Myelodysplastic syndrome
  • Philadelphia-positive acute lymphoblastic leukemia

ASJC Scopus subject areas

  • Hematology
  • Oncology
  • Cancer Research

Cite this